Alert archive / Arizona / Excessive Heat Warnings in 2017
Excessive Heat Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this excessive heat warning at Jul 5, 2017, 2:56 AM MST for Pima County, Pinal County, Arizona. It took effect at Jul 6, 2017, 12:00 PM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2017, 2:56 AM MST (09:56 UTC)
- In effect from
- Jul 6, 2017, 12:00 PM MST
- Expired
- Jul 7, 2017, 7:00 PM MST
- In force
- 31 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3999 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS75 KTWC 050956 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 256 AM MST Wed Jul 5 2017 AZZ501-502-504-505-052300- /O.NEW.KTWC.EH.W.0004.170706T1900Z-170708T0200Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, and Picacho Peak State Park 256 AM MST Wed Jul 5 2017 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON THURSDAY TO 7 PM MST FRIDAY... The National Weather Service in Tucson has issued an Excessive Heat Warning, which is in effect from noon Thursday to 7 PM MST Friday. * IMPACTS...The very hot temperatures will significantly increase the potential for heat related illness for those working or exercising outdoors during the daytime, or for those without access to adequate air conditioning. * AFFECTED AREAS...The Tucson metro area, the Tohono O'Odham nation, western Pima county and south central Pinal county. * TEMPERATURES...Highs 109 to 114. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
515 WWUS75 KTWC 052138 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 238 PM MST Wed Jul 5 2017 AZZ501-502-504-505-061100- /O.CON.KTWC.EH.W.0004.170706T1900Z-170708T0200Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, and Picacho Peak State Park 238 PM MST Wed Jul 5 2017 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO 7 PM MST FRIDAY... * IMPACTS...The very hot temperatures will significantly increase the potential for heat related illness for those working or exercising outdoors during the daytime, or for those without access to adequate air conditioning. * AFFECTED AREAS...The Tucson metro area, the Tohono O'Odham nation, western Pima county and south central Pinal county. * TEMPERATURES...Highs 109 to 114. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
165 WWUS75 KTWC 061101 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 401 AM MST Thu Jul 6 2017 AZZ501-502-504-505-070215- /O.CON.KTWC.EH.W.0004.170706T1900Z-170708T0200Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, and Picacho Peak State Park 401 AM MST Thu Jul 6 2017 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST FRIDAY... * IMPACTS...The very hot temperatures will significantly increase the potential for heat related illness for those working or exercising outdoors during the daytime, or for those without access to adequate air conditioning. * AFFECTED AREAS...The Tucson metro area, the Tohono O'Odham nation, western Pima county and south central Pinal county. * TEMPERATURES...Highs 109 to 114. The hottest temperatures will be across western and central Pima county. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
270 WWUS75 KTWC 062109 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 209 PM MST Thu Jul 6 2017 AZZ501-502-504-505-071100- /O.CON.KTWC.EH.W.0004.000000T0000Z-170708T0200Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, and Picacho Peak State Park 209 PM MST Thu Jul 6 2017 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST FRIDAY... * IMPACTS...The very hot temperatures will significantly increase the potential for heat related illness for those working or exercising outdoors during the daytime, or for those without access to adequate air conditioning. * AFFECTED AREAS...The Tucson metro area, the Tohono O'Odham nation, western Pima county and south central Pinal county. * TEMPERATURES...Highs 109 to 114. The hottest temperatures will be across western and central Pima county. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
043 WWUS75 KTWC 070940 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 240 AM MST Fri Jul 7 2017 AZZ501-502-504-505-072145- /O.CON.KTWC.EH.W.0004.000000T0000Z-170708T0200Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, and Picacho Peak State Park 240 AM MST Fri Jul 7 2017 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...The very hot temperatures will significantly increase the potential for heat related illness for those working or exercising outdoors during the daytime, or for those without access to adequate air conditioning. * AFFECTED AREAS...The Tucson metro area, the Tohono O'Odham nation, western Pima county and south central Pinal county. * TEMPERATURES...Highs 109 to 114. The hottest temperatures will be across western and central Pima county. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
361 WWUS75 KTWC 071630 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 930 AM MST Fri Jul 7 2017 AZZ501-502-504-505-080200- /O.CON.KTWC.EH.W.0004.000000T0000Z-170708T0200Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, and Picacho Peak State Park 930 AM MST Fri Jul 7 2017 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...The very hot temperatures will significantly increase the potential for heat related illness for those working or exercising outdoors during the daytime, or for those without access to adequate air conditioning. * AFFECTED AREAS...The Tucson metro area, the Tohono O'Odham Nation, western Pima County and south central Pinal County. * TEMPERATURES...Highs 108 to 114 degrees. The hottest temperatures will be across western and central Pima County. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a prolonged period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jul 5, 2:55 AM MST, 1 minute earlier.
Area forecast discussion, Jul 5, 2:55 AM MST, 1 minute before
Area Forecast Discussion National Weather Service Tucson AZ 255 AM MST Wed Jul 5 2017 .SYNOPSIS...Expect isolated to scattered mainly afternoon and evening thunderstorms into early next week. The bulk of these thunderstorms will be east to south of Tucson. Hotter daytime temperatures return to the area through Friday with record or near record highs Thursday and Friday. && .DISCUSSION...Satellite imagery this morning showed clear to partly cloudy conditions across SE AZ. The upper high will become centered near the 4-corners later today and remain there through the rest of the week while strengthening. Thus expect hotter daytime temperatures today through Friday with the hottest highs occurring Thursday and Friday where record highs are likely. With that said, will hoist an Excessive Heat Warning for the lower deserts from Tucson west for Thursday and Friday where highs will be in the 108-114 range. Thunderstorm activity today will be limited to the higher terrain east and south of Tucson. Outflows from SW NM thunderstorms this evening will send shallow moisture across the eastern zones. Outside of the heat on Thursday and Friday, areal coverage of thunderstorms will gradually increase both days. With a hot boundary layer and inverted-V soundings in place the main threat from storms will be very gusty winds which may also produce areas of blowing dust. Can't rule out a few storms producing wind gusts in excess of 60 mph, especially on Friday. Thunderstorm activity through Friday will slowly increase moisture across the area and there may be added help from Sonoran storms. Thus for the weekend into early next week, expect better chances of afternoon and evening thunderstorms. && AVIATION...Valid thru 06/12Z. Isolated TSRA 05/20z through 06/03z near the international border and the New Mexico state line. Gusts to 40kts in some TSRA. Outside of TSRA, VFR conditions with surface wind variable in direction less than 12 kts except NW 10-18 kts with gusts to 25 kts this afternoon until sunset. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Today will be slightly drier across southeast Arizona. 20-foot winds from the northwest will gust to 20 mph in many areas and to 30 mph in the Gila River Valley. Expect an uptick in humidity Thursday and Friday as easterly flow develops, then a more marked increase in humidity is forecast over the weekend and into early next week. The moisture increase should correspond to high temperatures moderating to near normal, but only after two or three more very hot days. Thunderstorms will be isolated in coverage this afternoon into early evening and mainly limited to areas near the international border and the Mogollon Rim, but could produce outflow wind gusts to 40 mph. Elsewhere, cloud buildups are not expected to be as developed as they were Tuesday. Thunderstorms will generally increase in coverage and become better rain producers to close the work week and especially over the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from noon Thursday to 7 PM MST Friday for AZZ501-502-504-505. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Excessive Heat Warnings in Arizona, 2017Every excessive heat warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.